MAUDE Adverse Event Report: COOK INC INTEGRAL FILIFORM URETHRAL DILATOR

COOK INC INTEGRAL FILIFORM URETHRAL DILATOR
Model Number G17909
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: fbw, filiform and filiform follower.Pma/510(k) number: exempt.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during the self-dilatation of a urethral stricture by a patient, an integral filiform urethral dilator separated while in the patient's urethra.The patient was able to remove the dilator from the urethra, but the device scraped the urethra during removal.The patient reported a "burning pain" during self-catheterization that resolved spontaneously within 24 hours of removing the device.The patient reported no other symptoms following the device separation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Event summary: as reported, during the self-dilatation of a urethral stricture by a patient, an integral filiform urethral dilator separated while in the patient's urethra.The patient was able to remove the dilator from the urethra, but the device scraped the urethra during removal.The patient reported a "burning pain" during self-catheterization that resolved spontaneously within 24 hours of removing the device.The patient reported no other symptoms following the device separation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, and quality control data.The complaint device was not returned to cook for investigation.Cook has not received a complaint for a similar product and a similar failure mode in which the complaint product was returned for physical examination.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, it was concluded that a definitive cause of the reported event could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INTEGRAL FILIFORM URETHRAL DILATOR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11331558
Report Number1820334-2021-00336
Device Sequence Number11690519
Product Code EZN
UDI-Device Identifier00827002179097
UDI-Public(01)00827002179097(17)230825(10)13388867
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberG17909
Device Catalogue NumberFFD-180032
Device Lot Number13388867
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1